MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a5: unknown, as information was requested but not provided.Section d6a - implant date: not applicable, as there is no indication that the lens was implanted.Section d6b - explant date: not applicable, as there is no indication that the lens was implanted.Section e1 - telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) was stuck inside the cartridge and it was bent.A replacement lens was implanted.Through follow-up, we learned that the cartridge tip was in contact with the patient's eye.The patient is well with a 20/20 vision.The replacement lens has the same diopter.The type of lubrication used was 2% methylcellulose from a different manufacturer and it was introduced in the hole of the cap.Balanced salt solution was not used.The dwell time was less than 1 minute.As soon as the 2% methylcellulose was introduced, the initial movement (first click) was made by the auxiliary doctor.The surgeon already introduced the iol in the eye when the lens got stuck without progression.Complete turns were performed when advancing the lens.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section h3 - device evaluated by manufacturer? yes.Device evaluation: photographs provided by the customer were evaluated.The photographs showed the complaint product and folding carton.A close-up view of the cartridge showed a lens at the base of the cartridge.No issues were observed with the handpiece or folding carton.No ophthalmic viscosurgical device (ovd) residue could be observed and no further issues could be identified based on photograph quality.Since no product has been received, no further evaluation was performed.The complaint issue "stuck in cartridge" was identified during evaluation; however, complaint codes "lens damaged" was not identified.Based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: august 6, 2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the handpiece was received with the plunger rod fully retracted.The lens was observed in the mouth of the cartridge; the lens was not stuck.The lead haptic was observed to be unfolded as the lens was not advanced far enough for folding to begin.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating that an inadequate amount of ophthalmic viscosurgical device (ovd) may have been used which could contribute to the complaint issue.Stress marks were observed on the cartridge tip and the cartridge tip was damaged.The cartridge was also damaged.No issues were identified with the lens module, device assembly, plunger rod advancement; however, viscoelastic residue was observed in and below the lens module.The plunger rod tip was bent.The lens was removed from the cartridge and was observed to be coated in viscoelastic residue.The lens was cleaned revealing that the lens was scratched.The complaint issues "stuck in cartridge" and "lens damaged" were not identified during product evaluation.The observed "cosmetic issues" is similar to the reported complaint issue "lens damaged".However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction were found.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21857411
Report Number3012236936-2025-000096
Device Sequence Number11942250
Product Code HQL
UDI-Device Identifier05050474636101
UDI-Public(01)05050474636101(17)261016
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer04/29/2025
09/30/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/07/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown